MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 45 MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 45 MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 482316545
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 05/13/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; broken screws discovered upon revision surgery.Two screws were discovered to be fractured through the mid-shaft of the screw.Issue was noticed during imaging and confirmed when the screws were removed.Screws were replaced in the revision surgery.The broken screws were not the primary reason for the revision.The primary reason for the revision surgery was adjacent level disease at l2-3.Update 16-may-2016: ct images of broken screws available.
 
Additional Manufacturer Narrative
Method: complaint history review; risk assessment.Results: no lot # was provided, so a manufacturing record review could not be performed.The device has not been returned for inspection, the activity level of the patient is unknown.It is unknown if the patient experienced any fall and the date of initial surgery is not known.Conclusion: the root cause of the event could not be determined with the given information.
 
Event or Problem Description
It was reported that; broken screws discovered upon revision surgery.Two screws were discovered to be fractured through the mid-shaft of the screw.Issue was noticed during imaging and confirmed when the screws were removed.Screws were replaced in the revision surgery.The broken screws were not the primary reason for the revision.The primary reason for the revision surgery was adjacent level disease at l2-3.Update - (b)(6) 2016: ct images of broken screws available.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 45 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5707555
Report Number3005525032-2016-00063
Device Sequence Number16184411
Product Code MNI
UDI-Device Identifier04546540562241
UDI-Public(01)04546540562241
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482316545
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/08/2016
Supplement Report FDA Received Date10/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;